stops it but continuing the medication. When I took this before I had to get Botox
injections for Rebound Headaches. Please help me, I'm in tremendous pain
Allegra-D 24 Hour - When I stop taking Allegra D I get severe Migraines and shoulder tension.?
- 27 Feb 2018 by lindakrausse
- 9 August 2018 (10 weeks ago)
- allegra-d, allegra-d 24 hour, migraine, allergic rhinitis, cervical dystonia, tension
Added 27 Feb 2018:
I'm wondering if anyone else has had this reaction when discontinuing the medication.
Allegra-D can cause headaches if you stop taking it. However, I do not recommend Botox to treat your migraines just because you get headaches when stop taking Allegra-D. If your migraines are not because of withdrawal from this med, then Botox might be an option. There are a lot of things you can do to help you for hay fever. Allegra-D is not the only thing you can take. Moreover, there are a lot of things you can do to prevent migraines and shoulder tension. Shoulder tension can be relieved by doing gentle stretches taught a physical therapist. Botox injection for migraines - I don't recommend it at all. There is a new injection called Amovig to treat migraines, but it's expensive and has a lot of side effects. I don't recommend that neither. Taking medications will be safer than injections in my one cent of opinion.
Hmm. I wonder why someone would just absolutely not recommend treatments for migraines in their opinion? Here’s the deal. Migraines are no joke and when they are frequent and severe they drain us and make us desperate to make it stop and desperation doesn’t lend itself for good decisions. So we have to work with our doctors to make the best decisions so we can get better. That is why even though I have had horrible experiences with certain drugs, I would never tell someone else not to try it because it might work for them and sometimes some treatments due to their nature (injections) or their price (Botox and Aimovig) take courage to start.
1st and foremost get a migraine specialist. Not just a neurologist but a neurologist that specializes in headache disorders. Someone that will walk you through the journey of Where to start and how to proceed. They can see what you have done in the past and go forward from there.
Second of all, why are you taking Allegra-D do so much? I see you have some serious allergies but why Allegra-D. The D stands for decongestant. You need a decongestant every day? Those decongestants do interact with migraines. It’s one of the drugs you can’t take with Triptans for risk of Serotonin shock syndrome. Also over the counter use of certain drugs cause rebound issues. So the more you use it, the more you need it. My husband got addicted to Afrin. He would use it multiple times a day every day for YEARS! There are much better treatments out there for that. If you have severe allergies you should see an allergist and address them. Or maybe try the Allegra without the decongestant. You will probably have some withdrawal symptoms but I would be surprised if a dr said you really needed a decongestant every day.
That being said, allergies are a trigger for migraines. Migraine sufferers have an overactive brain stem that overreacts to pain stimulation. Where most people have mild discomfort or a small amount of pain, our nerves go crazy and start screaming at us. So when all that delicate tissue in our nose, throat, sinuses starts to get irritated and itchy and raw our brain stem over reacts. This is another reason to take our allergies seriously.
Migraines and Allegra. You have to tell your migraine dr about your allergies and the Allegra d usage. You can’t take Triptans with a decongestant. You literally can die. I accidentally did it once and it was the worst headache I have ever had I was clutching at my head and screaming. Honestly I don’t understand the shoulder pain. I’ve never heard of that side effect. But if these are all symptoms of rebound from the Allegra then you should probably be on something else. The main thing is communicate with your doctors honestly.
And as far as Botox is concerned, I’m almost 2 months post injections and they have reduced in severity and frequency from 4-5 migraines a week to 1-2 a week. Is awesome. It doesn’t work that well with everyone and it lasts longer on some than others. My friend has been doing it for 10 years and it’s still going for her. And they say that you have to give it a full 6 months to try before you give up on it.
Anyway talk to your drs and and have them talk to each other because allergies and migraines both need to be addressed and there has to be a way to treat one without making the other worse.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Apr 2012 • 2 answers
Posted 15 Jan 2013 • 2 answers
Posted 8 Jul 2013 • 3 answers
Posted 12 Jan 2014 • 1 answer
Posted 12 Sep 2016 • 1 answerFAQ by Drugs.com